Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 5, NWS San Angelo, TX

June 6, 200718 counties in Texas

NWS San Angelo, TX issued this wind advisory at Jun 6, 2007, 3:57 AM CDT for 18 counties in Texas. It took effect at Jun 6, 2007, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 3:57 AM CDT (08:57 UTC)
In effect from
Jun 6, 2007, 10:00 AM CDT
Expired
Jun 6, 2007, 8:00 PM CDT
In force
10 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
2733 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 060857
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
357 AM CDT WED JUN 6 2007



TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-070100-
/O.NEW.KSJT.WI.Y.0005.070606T1500Z-070607T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA
357 AM CDT WED JUN 6 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH ARE
EXPECTED ACROSS THE BIG COUNTRY...THE CONCHO VALLEY AND THE
HEARTLAND IN ASSOCIATION WITH A STRONG PRESSURE GRADIENT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jun 6, 3:07 AM CDT, 50 minutes earlier.

Area forecast discussion, Jun 6, 3:07 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
307 AM CDT WED JUN 6 2007

.SHORT TERM...

 STRONG UPPER LEVEL TROUGH IN THE PACIFIC NORTHWEST WILL INDUCE
STRONG PRESSURE FALLS IN THE LEE OF THE ROCKIES. ALSO A SURFACE LOW
IS EXPECTED TO TRACK ACROSS THE NORTHERN PLAINS WEDNESDAY AND
THURSDAY. THIS WILL CAUSE SOUTHERLY LOW LEVEL WINDS TO STRENGTHEN
AND BRING VERY GUSTY WINDS ACROSS THE REGION WITH SUSTAINED WINDS
BETWEEN 25 TO 35 MPH ACROSS THE BIG COUNTRY...20 TO 25 ACROSS THE
CONCHO VALLEY AND THE HEARTLAND AND 20 TO 25 MPH ACROSS NORTHERN
EDWARDS PLATEAU AND THE NORTHWEST HILL COUNTRY...WIND ADVISORY
CRITERIA WILL BE MET ACROSS THE BIG COUNTRY...THE CONCHO VALLEY AND
THE HEARTLAND WILL BE VERY CLOSE TO CRITERIA...SO HAVE ISSUED A
WINDS ADVISORY FOR THE BIG COUNTRY...THE CONCHO VALLEY AND THE
HEARTLAND FROM 15Z TO 01Z. GUSTY WINDS WILL CONTINUE INTO WEDNESDAY
NIGHT WITH 850 LOW LEVEL JET OF 45-55 KT.

.LONG TERM...

A WEAK COLD FRONT MOVES INTO TEXAS LATE THURSDAY OR EARLY FRIDAY
WITH IT ENTERING THE BIG COUNTRY FRIDAY MORNING. THE GFS HAS THE
MOVING SOUTH TO THE ACROSS THE CONCHO VALLEY AND THE HEARTLAND WHERE
IT STALLS OUT...BUT THE CAP HAS STRENGTHENED BUT  SOME ISOLATED
THUNDERSTORMS MAY BE POSSIBLE. WITH THE DRYLINE SETTING UP OVER
WEEKEND AND A SERIES OF UPPER LEVEL DISTURBANCES MOVE NEAR THE
AREA...MAY SEE SOME ISOLATED STORMS IN THE WESTERN BIG
COUNTRY/CONCHO VALLEY OVER THE WEEKEND AND INTO EARLY NEXT
WEEK...BUT AGAIN THE CAP WILL BE AN ISSUE BUT FOR RIGHT NOW ONLY
HAVE 20 POPS ACROSS THE BIG COUNTRY FOR THE WEEKEND.
&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 94  72  96  69 /  10  10  10  10
SAN ANGELO 	 94  73  97  72 /  10  10  10  10
JUNCTION 	 93  73  94  74 /  10  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-FISHER-HASKELL-IRION-
JONES-MCCULLOCH-NOLAN-RUNNELS-SAN SABA-SHACKELFORD-STERLING-
TAYLOR-THROCKMORTON-TOM GREEN.

&&

99/28
Hazardous weather outlook, Jun 5, 3:15 PM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
315 PM CDT TUE JUN 5 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-061130-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
315 PM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING. ANY STORMS THAT DEVELOP COULD BECOME STRONG WITH BRIEF
HEAVY RAINFALL AND SMALL HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...BUT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS EACH DAY. A FEW STORMS COULD BECOME STRONG WITH BRIEF
HEAVY RAINFALL AND SMALL HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

11

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.